Alert archive / Louisiana / Gale Warnings in 2011

Gale Warning 7, NWS New Orleans, LA

September 1, 2011

NWS New Orleans, LA issued this gale warning at Sep 1, 2011, 4:06 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2011, 4:06 PM CDT (21:06 UTC)
Expired
Sep 1, 2011, 8:05 PM CDT
In force
4 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WHUS74 KLIX 012106
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT THU SEP 1 2011

...STRONG WINDS OVER THE COASTAL WATERS THURSDAY...

.A TROPICAL WAVE IN THE CENTRAL GULF WILL MOVE INTO THE NORTHWEST
GULF LATER TODAY. A WEAK SURFACE LOW MAY DEVELOP TONIGHT OR
FRIDAY. THIS WILL CAUSE SOUTHEAST WINDS TO INCREASE AND SEAS TO
BUILD OVER THE COASTAL WATERS THROUGH THE WEEKEND. A SMALL CRAFT
ADVISORY IS IN EFFECT TONIGHT THROUGH THE WEEKEND ON TIDAL LAKES
AND SOUNDS WHILE A GALE WARNING IS NOW ISSUED FOR THE INNER AND
OUTER WATERS. IF A TROPICAL CYCLONE WATCH OR WARNING IS ISSUED
THEN THE ADVISORIES AND GALE WARNING WILL BE REPLACED WITH THOSE
PRODUCTS.

GMZ550-552-555-557-570-572-575-577-020515-
/O.UPG.KLIX.SC.Y.0110.000000T0000Z-110902T0600Z/
/O.NEW.KLIX.GL.W.0007.110901T2106Z-110904T0000Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
406 PM CDT THU SEP 1 2011

...GALE WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: EAST TO SOUTHEAST 25 TO 35 KNOTS WITH GUSTS UP TO 45
  KNOTS TONIGHT AND CONTINUING THROUGH SATURDAY.

* SEAS: 5 TO 8 FEET OUT TO 20 NM AND 8 TO 13 FEET BEYOND 20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-020515-
/O.EXT.KLIX.SC.Y.0110.000000T0000Z-110904T0000Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
406 PM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT
SATURDAY. 

* WINDS: EAST TO SOUTHEAST 20 TO 25 KNOTS WITH GUSTS OF 35 TO 40
  KNOTS TONIGHT AND CONTINUING THROUGH SUNDAY.

* SEAS: 3 TO 7 FEET ON TIDAL LAKES AND SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

RECREATIONAL MARINERS ARE URGED TO PAY CLOSE ATTENTION TO MARINE
CONDITIONS THIS HOLIDAY WEEKEND AND AVOID VENTURING OUT DURING
THESE ROUGH AND DETERIORATING CONDITIONS.

&&

$$

CAB
1 follow-up statement
996 
WHUS74 KLIX 020105
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
805 PM CDT THU SEP 1 2011

...TROPICAL DEPRESSION THIRTEEN DEVELOPS OVER THE GULF OF
MEXICO...

.TROPICAL DEPRESSION THIRTEEN HAS DEVELOPED OVER THE CENTRAL GULF
OF MEXICO AND IS EXPECTED TO MOVE TOWARD THE LOUISIANA COAST BY
SATURDAY. GALE WARNINGS AND SMALL CRAFT ADVISORIES HAVE BEEN
REPLACED BY A TROPICAL STORM WARNING. 

GMZ550-552-555-557-570-572-575-577-020215-
/O.CAN.KLIX.GL.W.0007.000000T0000Z-110904T0000Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
805 PM CDT THU SEP 1 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
GALE WARNING. 

THE GALE WARNING HAS BEEN REPLACED BY A TROPICAL STORM WARNING.
THE LATEST INFORMATION WILL BE AVAILABLE IN HURRICANE LOCAL
STATEMENTS. 

$$

GMZ530-532-534-536-538-020215-
/O.CAN.KLIX.SC.Y.0110.000000T0000Z-110904T0000Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
805 PM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE SMALL CRAFT ADVISORY HAS BEEN REPLACED BY A TROPICAL STORM
WARNING. THE LATEST INFORMATION WILL BE AVAILABLE IN HURRICANE
LOCAL STATEMENTS. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Sep 1, 3:56 PM CDT, 10 minutes earlier.

Area forecast discussion, Sep 1, 3:56 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
356 PM CDT THU SEP 1 2011

.SHORT TERM...

A STRONG TROPICAL WAVE OVER THE CENTRAL AND WESTERN GULF OF MEXICO
CONTINUES TO BECOME BETTER ORGANIZED THIS AFTERNOON. ALL OF THE
SHORT TERM GUIDANCE...ALONG WITH CURRENT OBSERVATIONS FROM
OFFSHORE BUOYS AND RIGS...INDICATE THAT A CLOSED LOW WILL BEGIN TO
FORM LATER TONIGHT INTO TOMORROW. DUE TO THE LARGE SIZE OF THIS
SYSTEM...AND CONTINUED STRONG SHEAR IN EXCESS OF 20 KNOTS...IT
WILL TAKE A BIT OF TIME FOR THE LOW TO BECOME ORGANIZED INTO A
TRULY TROPICAL SYSTEM. IN FACT...IT WILL MOST LIKELY BE MORE OF A
HYBRID SYSTEM TOMORROW AS THE LOW MORPHS INTO A WARM CORE SYSTEM.

EXPECTING THE SYSTEM TO BECOME A TROPICAL CYCLONE SOMETIME ON
SATURDAY OVER THE NORTHWEST GULF OF MEXICO. ALL OF THE TROPICAL
AND SHORT RANGE GUIDANCE SUPPORTS THIS THINKING.
HOWEVER...DEVELOPMENT WILL CONTINUE TO BE SLOW. EXPECT STRONG
SOUTHEAST WINDS TO CONTINUE ACROSS THE FORECAST AREA...ALONG WITH
HIGH POPS. PW VALUES RUNNING IN EXCESS OF 2.5 INCHES ARE EXPECTED
BEGINNING TOMORROW AND LASTING THROUGH THE WEEKEND. EXPECTING
HIGHLY EFFICIENT RAINFALL PROCESSES THROUGH THE WEEKEND...SO
FLOODING WILL BE CONCERN...WITH RAINFALL TOTALS OF 10 INCHES OR
MORE POSSIBLE FROM FRIDAY THROUGH SUNDAY. HAVE KEPT THE FLASH
FLOOD WATCH IN PLACE FOR THE SOUTHSHORE AND COASTAL MISSISSIPPI
AND HAVE EXTENDED THE WATCH TO INCLUDE THE NORTHSHORE AND BATON
ROUGE. ADDITIONALLY...THE STRONG SOUTHEAST WINDS WILL CONTINUE TO
PILE WATER UP ON SOUTH AND EAST FACING SHORES. TIDES ARE ALREADY 1
TO 2 FEET ABOVE NORMAL AT SEVERAL TIDE GAGES...AND SHOULD RISE TO
UP TO 3 FEET ABOVE BASED ON THE EXTRATROPICAL STORM SURGE
GUIDANCE. THESE TIDE LEVELS...HAVE PROMPTED THE ISSUANCE OF A
COASTAL FLOOD WATCH FOR THE REGION THIS WEEKEND. EXPECT UPGRADE TO
A WARNING SOMETIME TOMORROW. GIVEN THE CLOUD COVER AND
RAINFALL...EXPECT TEMPERATURES TO BE BELOW NORMAL THROUGH THE PERIOD.

.LONG TERM...

HEADING INTO NEXT WEEK...THE GFS AND ECMWF ARE IN MUCH AGREEMENT
THIS AFTERNOON. WITH THIS MIND...CONFIDENCE HAS INCREASED EVER SO
SLIGHTLY IN THE TRACK OF THE SYSTEM. HOWEVER...THERE IS STILL A
LARGE DEGREE OF UNCERTAINTY SINCE THE TROPICAL CYCLONE HAS NOT
FORMED YET...AND WEAK STEERING CURRENTS WILL BE IN PLACE. IN ANY
EVENT...IT APPEARS THAT THE LOW WILL LINGER OFF THE LOUISIANA
COAST THROUGH TUESDAY. THIS WILL KEEP HEAVY RAINFALL AND ABOVE
NORMAL TIDES IN PLACE THROUGH AT LEAST TUESDAY ACROSS THE CWA.
SOME FLOODING WILL BE CONCERN ALONG AREA RIVERS...ESPECIALLY WHERE
THEY MEET THE COASTAL INTERFACE. BOTH OF THE MODELS INDICATE THAT
A STRONG TROUGH OF LOW PRESSURE WILL BEGIN TO DIG INTO THE EASTERN
THIRD OF THE NATION TUESDAY NIGHT INTO WEDNESDAY. IF THIS HOLDS
TRUE...THE TROUGH SHOULD BE STRONG ENOUGH TO LIFT THE TROPICAL
CYCLONE TO THE NORTH AND EAST TOWARD THE SOUTHEASTERN STATES. IT
IS INTERESTING TO NOTE THAT BOTH MODELS ALSO SHOW THE SYSTEM
MORPHING BACK INTO A MORE BAROCLINIC FEATURE WITH A WELL DEFINED
DEFORMATION ZONE ON THE NORTHWEST SIDE OF THE LOW. IF THIS
OCCURS...RAINFALL WILL CONTINUE TO BE A RISK INTO WEDNESDAY AND
THURSDAY...ALTHOUGH RAINFALL RATES AND COVERAGE SHOULD FALL OFF
DRAMATICALLY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE
PERIOD DUE TO THE INCREASED CLOUD COVER AND RAINFALL.

&&

.AVIATION...BIGGEST ISSUE FROM TAFS NOW IS INCOMING PRECIP FROM OUR
TROPICAL WAVE AND INCREASING WINDS IN THE LL. NOT EXPECTING ANY MORE
IMPACT FROM SMOKE AND LOOK FOR RAIN TO BE THE MAIN VIS ISSUE. CLOUD
BASES WILL LIKELY BE B/T 1500 AND 3K FT. CONDITIONS ARE EXPECTED TO
CONTINUE TO DETERIORATE THROUGH THE NIGHT AND TOMORROW.  /CAB/

&&

.MARINE...CONDITIONS HAVE DETERIORATED THROUGHOUT THE MORNING AND
TODAY AND EXPECT CONDITIONS TO REMAIN IN PLACE IF NOT WORSEN.
TROPICAL WAVE IN THE GULF IS SLOWLY COMING TOGETHER AND THIS SHOULD
GET WIND OF AT LEAST 30-35KTS ACROSS MUCH OF THE COASTAL WATERS. WE
HAVE ALREADY HAD NUMEROUS GUST OF 40-45KTS ON THE PLATFORMS AND SEA
HGTS AT BUOY 42040 HAVE HIT 9 FT ALREADY. SE-SSE WINDS WILL
CONTINUE FOR AT LEAST THE NEXT 60 HRS AND THIS IS HELPING TO
GENERATE A SWELL ACROSS THE GULF AND AS THE WINDS CONTINUE TO
INCREASE LOOK FOR SIG SEA HGTS OF 11-14 FT IN THE OUTER WATERS. WITH
THIS WE WILL UPGRADE THE SCY TO A GLW FOR TONIGHT THROUGH SAT FOR
THE INNER AND OUTER WATERS...SCY WILL REMAIN IN PLACE THE TIDAL
LAKES AND SOUNDS AS OF THIS MOMENT. OF COURSE IF THE TROPICAL WAVE
GETS ORGANIZED AND BECOMES A TROPICAL CYCLONE THEN THE GLW WILL BE
DROPPED AND REPLACED WITH TROPICAL CYCLONE PRODUCTS. THIS SYSTEM IS
EXPECTED TO MOVE VERY SLOWLY AND WILL CONTINUE TO IMPACT THE COASTAL
WATERS INTO THE FIRST HALF OF NEXT WEEK. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  88  75  83 /  20  40  60  80
BTR  77  89  76  85 /  30  70  80  80
ASD  78  88  77  85 /  40  80  80  80
MSY  79  88  78  87 /  50  80  80  80
GPT  78  88  77  86 /  40  80  80  80
PQL  77  88  76  86 /  40  80  80  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
     WEST BATON ROUGE.

     COASTAL FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
     JEFFERSON...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...COASTAL FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

     FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

32
Hazardous weather outlook, Sep 1, 11:03 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT THU SEP 1 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-021615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1103 AM CDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A COASTAL FLOOD STATEMENT IS IN EFFECT FOR SOUTH AND EAST FACING
SHORES IN ANTICIPATION OF HIGHER THAN NORMAL TIDES THIS WEEKEND.
A COASTAL FLOOD WATCH WILL LIKELY BE ISSUED LATER TODAY.

A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH SUNDAY IN
ANTICIPATION OF FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND
THUNDERSTORMS. THIS FLASH FLOOD WATCH WILL LIKELY BE EXTENDED
FURTHER NORTH.

A HYDROLOGIC OUTLOOK HAS BEEN ISSUED FOR THE FLORIDA PARISHES OF
SOUTHEAST LOUISIANA AND PEARL RIVER MISSISSIPPI TO HIGHLIGHT THE
THREAT OF FLOODING RAINS THIS WEEKEND.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG EAST TO SOUTHEAST
WINDS AND BUILDING ROUGH SEAS. A GALE WARNING OR TROPICAL STORM
WARNING MAY BE REQUIRED LATER TODAY DEPENDING ON DEVELOPMENTS IN
THE GULF.

TROPICAL WATERSPOUTS ARE LIKELY TODAY...SOME OF WHICH MAY
ENCROACH ONTO BEACH FRONTS AND MARSHES BEFORE LIFTING.

SMOKE WILL CONTINUE TO PRODUCE AN UNHEALTHY SITUATION FOR PERSONS
WITH RESPIRATORY DISEASES...ELDERLY AND CHILDREN GENERALLY IN THE
GREATER NEW ORLEANS AREA WESTWARD ACROSS THE RIVER PARISHES INTO
BATON ROUGE METRO AREA. RAINFALL MAY AID IN EXTINGUISHING THE NEW
ORLEANS EAST FIRE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLASH FLOOD AND COASTAL FLOOD THREAT WILL CONTINUE THROUGH THE
LABOR DAY WEEKEND...POSSIBLY THROUGH WEDNESDAY.

MARINE HAZARDS WILL BE DEPENDENT ON TROPICAL CYCLONE OR LOW
PRESSURE DEVELOPMENT IN THE NORTHERN GULF OF MEXICO. SMALL CRAFT
ADVISORIES...GALE WARNINGS OR TROPICAL STORM WARNINGS MAY BE
EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS WEEKEND PRIMARILY
FOR COASTAL FLOODING AND FLASH FLOODING CONCERNS. EMERGENCY
MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE WEATHER SITUATION
AND BE PREPARED TO ACTIVATE FOR INCLEMENT...POSSIBLE TROPICAL
WEATHER IMPACTS.

CAB

In the hours before

Special weather statement, Sep 1, 11:06 AM CDT, 5 hours before
LAZ040-062-011630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CDT THU SEP 1 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY
PARISH...ORLEANS PARISH...

AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF EDEN ISLE...OR ABOUT 8
MILES SOUTHEAST OF LAKE CATHERINE...MOVING NORTHWEST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAKE
CATHERINE...EDEN ISLE AND EAST NEW ORLEANS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 1, 12:54 PM CDT, 3 hours 12 minutes before
LAZ059-061-063-067>069-011845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CDT THU SEP 1 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
PLAQUEMINES...JEFFERSON AND LAFOURCHE PARISHES.

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PORT SULPHUR...MOVING NORTHWEST
AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PORT SULPHUR...POINTE A LA HACHE...MYRTLE GROVE...LAFITTE...
JEAN LAFITTE AND BARATARIA.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS OF 30 TO 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

THESE STORMS ARE ALSO PRODUCING OCCASIONAL TO FREQUENT LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM
Special weather statement, Sep 1, 1:22 PM CDT, 2 hours 44 minutes before
LAZ060>062-011845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 PM CDT THU SEP 1 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING ORLEANS...UPPER
JEFFERSON AND ST. CHARLES PARISH...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NEW ORLEANS...OR ABOUT 3 MILES EAST OF
BRIDGE CITY...MOVING WEST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WESTWEGO...
BRIDGE CITY...METAIRIE...AVONDALE...HARAHAN...WAGGAMAN...KENNER...NEW
ORLEANS ARMSTRONG AIRPORT...NORCO...NEW SARPY...HAHNVILLE...DESTREHAN
AND BOUTTE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS OF 35 TO 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM
HAS PASSED.

OCCASIONAL TO FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:42 PM CDTSmall Craft AdvisoryLIX20 hr
Sep 1, 4:03 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more4 days
Sep 1, 10:41 AM CDTSpecial Marine WarningLIX34 min
Sep 1, 11:11 AM CDTSpecial Marine WarningLIX64 min
Sep 1, 11:51 AM CDTCoastal Flood WatchLIXSaint Bernard, Saint John the Baptist9 hr
Sep 1, 12:50 PM CDTSpecial Marine WarningLIX40 min
Sep 1, 12:57 PM CDTSpecial Marine WarningLIX33 min
Sep 1, 1:35 PM CDTSpecial Marine WarningLIX40 min
Sep 1, 2:09 PM CDTSpecial Marine WarningLIX66 min
Sep 1, 2:25 PM CDTSpecial Marine WarningLIX65 min
Sep 1, 3:53 PM CDTSpecial Marine WarningLIX37 min
Sep 1, 4:27 PM CDTSpecial Marine WarningLIX33 min
Sep 1, 5:01 PM CDTSpecial Marine WarningLIX44 min

Nearby

Gale Warnings in Louisiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.